Ask a Dog Vet and Get Answers to Your Dog Health Questions
Welcome to Justanswer! I am Dr. Altman and happy to assist you both today!I am so sorry that your little one is in such distress! Depending on how much he weighs we can use the rimadyl but if he is smaller than 17 pounds we should avoid the rimadyl which can cause gi upset if given in higher dosages.I would advise starting with benadryl at 1 mg/ pound to control his discomfort. This often is enough to get him comfortable and minimize his soreness from a vaccination reaction. I would also advise contacting your vet tomorrow to let them know about his discomfort to ensure that the vaccines are separated next year and possibly benadryl is given revaccination.The benadryl can be repeated every 6 hours if necessary and will cause mild sedation.This is always my first choice to control post vaccination pain but if he is still moderately painful after an hour and he weighs >17 pounds he can have 1/4 of a rimadyl chewable tablet today with foodPlease let me know if this information makes sense and any additional questions I can assist with today
If you have more questions or if I can help in any other way, please do not hesitate to ask! If you would like to accept my answer, please press RATE OUR CONVERSATION (I am not compensated in any other way). Bonuses are always welcome. Thanks!
If you have additional questions after you rate the question, you are welcome to request me for additional conversations if I am on-line or by beginning your question "Dr. Altman..." or "Dogdoc4u..." and others will leave the questions for me. Good luck to you both!!!
I am glad to see you were able to view my responses earlier. How is your little dog doing since you asked your question? I would love an update when you are able...
Please let me know if I can be of any further assistance to you both today!
If you are satisfied with our chat please rate or accept so I may be compensated for my time. Thank you!